| Model Number |
AN 3430 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Codes |
Anxiety (2328); Needle Stick/Puncture (2462)
| Date of Event |
04/09/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device is for personal use only, not for clinical use.
Event or Problem Description
A health professional was giving a patient an insulin shot "with" their personal use pen needles was stuck while attempting to recap the needle to take off the insulin pen; the needle went through the cap and punctured his left thumb.
Additional Manufacturer Narrative
Personal use pen needles were used in a clinical setting and when removing the needle from the pen, did not line up straight and therefore the needle went through the container.The container is not designed to be puncture resistant and is manufactured with a material that is consistant with alternative primary containers that are currently available on the market.This device is not defective if used in accordance with ifu and the needle is placed into the primary hub in a straight trajectory.The actual needle that went through the primary container was returned, but a photograph was provided to the third party manufacuterer due to health and safety risk.The original complaint that came through listed two separate health professionals and therefore was split into two separate files for reporting (a & b).